Tecfidera

Tell us what you are using to treat your MS-- and how you are doing.

Tecfidera

Postby ebrownkirkland » Tue Jul 25, 2017 8:10 am

Hi all. After first being diagnosed with clinically isolated syndrome back in June, my neurologist decided to change the diagnosis to RRMS yesterday, following the receipt of normal EMG and nerve conduction study results. He also took another closer look at my MRIs and decided that several lesions on my MRI are characteristic of MS. Anyway, after asking me how I would do with giving myself shots and me kind of balking at that prospect, he has decided to put me on Tecfidera. Just wondering if anyone else here is on that and what your experience on that has been like.
ebrownkirkland
Family Member
 
Posts: 64
Joined: Tue Jan 17, 2017 7:22 am

Advertisement

Re: Tecfidera

Postby NHE » Tue Jul 25, 2017 11:16 pm

ebrownkirkland wrote:Anyway, after asking me how I would do with giving myself shots and me kind of balking at that prospect, he has decided to put me on Tecfidera.

I did Avonex shots for 10 years. The actual injection process was trivial compared to the drug's side effects.
User avatar
NHE
Volunteer Moderator
 
Posts: 4557
Joined: Sat Nov 20, 2004 3:00 pm

Re: Tecfidera

Postby ebrownkirkland » Wed Jul 26, 2017 7:42 am

So you're saying I made a good choice with Tecfidera?? What kinds of side effects did you experience with Avonex? I understand the side effects with Tecfidera are things like stomach upset and flushing.
ebrownkirkland
Family Member
 
Posts: 64
Joined: Tue Jan 17, 2017 7:22 am

Re: Tecfidera

Postby Zyklon » Wed Jul 26, 2017 3:51 pm

Whatever works for you with acceptable side effects is a good choice. MS drugs are far from perfect so we have to accept lots of possible side effects. If it works, we will be happy and ignore the side effects. Side effects may disappear after some time.

Tecfidera was an option for me but I rejected it because at that time I had acid reflux problems. I plan to use Tecfidera or Gilenya if I can't use Rebif anymore and I don't have stomach problems in future.
Pain! You made me a, you made me a believer, believer
Pain! You break me down, you build me up, believer, believer
Pain! Oh let the bullets fly, oh let them rain
My life, my love, my drive, it came from... Pain!
Zyklon
Family Elder
 
Posts: 184
Joined: Sun Apr 16, 2017 12:45 pm
Location: Turkey

Re: Tecfidera

Postby NHE » Wed Jul 26, 2017 11:46 pm

ebrownkirkland wrote:So you're saying I made a good choice with Tecfidera?? What kinds of side effects did you experience with Avonex? I understand the side effects with Tecfidera are things like stomach upset and flushing.

I'm saying that for me the actual injections were not that big of an issue. Out of 10 years of injections, there were only a few that were painful. One was when my leg muscle twitched when the needle was still in it. That was annoying. The side effects were fevers, chills, muscle aches and cramps, feeling run down, and mild depression which tanked my graduate school studies and the resulting fallout effects. Oh, and my first Avonex shot essentially incapacitated me for 24 hours with the worst fever that I've ever had. Even when the side effects were more manageable, I was still pretty much useless the day following my injection.

Regarding side effects of Tecfidera, I suggest you spend some time reading posts in the Tecfidera forum. Some people have had severe issues, others haven't. Another thing to be concerned about with Tecfidera is PML. Tecfidera can drive down your white blood cell count and thereby increase the chances of developing PML. You'll need regular monitoring as discussed in the Tecfidera prescribing information (see the sticky post in the Tecfidera forum).

tecfidera-bg-12-dimethyl-fumarate-f52/
User avatar
NHE
Volunteer Moderator
 
Posts: 4557
Joined: Sat Nov 20, 2004 3:00 pm


Return to Regimens

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service